Cookies?
Library Header Image
LSE Research Online LSE Library Services

On strategy-proofness and symmetric single-peakedness

Massó, Jordi and Moreno de Barreda, Inés (2011) On strategy-proofness and symmetric single-peakedness. Games and Economic Behavior, 72 (2). pp. 467-484. ISSN 0899-8256

Full text not available from this repository.

Abstract

We characterize the class of strategy-proof social choice functions on the domain of symmetric single-peaked preferences. This class is strictly larger than the set of generalized median voter schemes (the class of strategy-proof and tops-only social choice functions on the domain of single-peaked preferences characterized by Moulin, 1980) since, under the domain of symmetric single-peaked preferences, generalized median voter schemes can be disturbed by discontinuity points and remain strategy-proof on the smaller domain. Our result identifies the specific nature of these discontinuities which allow to design non-onto social choice functions to deal with feasibility constraints.

Item Type: Article
Official URL: http://www.elsevier.com/wps/find/journaldescriptio...
Additional Information: © 2011 Elsevier
Library of Congress subject classification: H Social Sciences > H Social Sciences (General)
H Social Sciences > HB Economic Theory
Journal of Economic Literature Classification System: D - Microeconomics > D7 - Analysis of Collective Decision-Making
Sets: Departments > Economics
Collections > Economists Online
Rights: http://www.lse.ac.uk/library/usingTheLibrary/academicSupport/OA/depositYourResearch.aspx
Identification Number: UT ISI:000292482700010
Date Deposited: 01 Aug 2011 15:54
URL: http://eprints.lse.ac.uk/37736/

Actions (login required)

Record administration - authorised staff only Record administration - authorised staff only